Nov 12, 2003
Dear Doctor: Since beginning a cocktail of kaletra, amprenivir, epivir that is combined with viread, I have not been able to stimulate any kind of erection. I'm cognizant that the meds have this kind of effect, but what exactly has happened to me? My physician explains that it is directly involved with the intake of the aforementioned drugs. I have tried both viagra and levitra, only to dismiss their use because of profound headaches and sinus problems. What causes this inability to get erect? I realize it has something to do with the blood flow,but I would like this explained to me in layman's terms. Would it be propitious for me to see a urologist, or is this a waste of time? Are there any remedies to this problem that I might consider? In addition, I feel so emasculated that it has begun to effect me psychologically in a profound way. Thank you ever so much for any assistance.
Response from Dr. Wohl
First of all, Kaletra and amprenavir (Agenerase or its prodrug Lexiva) should not be combined as a drug-drug interaction lowers the levels of each of the protease inhibitors. If your doctor does not know this, share this report on thebody.com with her/him http://www.thebody.com/confs/icaac2003/dejesus1.html
A change in your HIV therapy (as it sounds like you need) may do the trick.
Important questions that I ask when patients complain of impotence are: do you get morning erections? (If so the machinery is working). Are there any other drugs you can be taking that effect libido? (Antidepressants, for example).
It sounds like you have asked this question before (http://www.thebody.com/Forums/AIDS/SideEffects/Archive/Impotence/Q150017.html) and I agree with Dr. Henry that an endocrine (assessment of testosterone levels) and urologic work up are warranted. DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chances Of Getting HIV From Vaginal Secretions
- How Long Do I Wait To Get Tested After Condom Broke?
- Massage Scared To Death
- Unprotected Oral Sex Without Ejaculation Risk Of Getting HIV
- Sex With A Prostitute Scared I Have AIDS
- Dry Cough After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.